Cisatracurium-besilate/norepinephrine

Cisatracurium-besilate/norepinephrine Reactions 1680, p87 - 2 Dec 2017 Hypothermia: case report A 64-year-old man developed hypothermia while receiving cisatracurium besilate and norepinephrine [Levophed; norepinephrine bitartrate] [routes, dosages and indications not stated]. The man was admitted to the ICU due to acute hypoxemic respiratory failure secondary to influenza A and multifocal pneumonia. Acute kidney injury (AKI) was also noted. Within three days of admission, he developed fluid overload due to worsening of renal injury to anuric AKI. He was put on continuous renal replacement therapy (CRRT) with regional citrate anticoagulation due to progressive fluid overload and worsening metabolic acidosis. After 36 hours, he was shifted to continuous veno-venous haemodialfiltration (CVVHDF) without anticoagulation. Within a few hours, the initial ultrafiltration rate (UFR) of 100 mL/h was changed to UFR of 0 mL/h, due to hypotension. He continued to be anuric as well as ventilator and norepinephrine (pressor) dependent. After 15 hours of CVVHDF, critically low temporal temperature at 27.9°C was noted [duration of treatment to reaction onset not stated]. He also received cisatracurium besilate. The temperature was re-confirmed by measuring core temperature at different body sites. Foley catheter temperature probe read a core temperature of 28°C, susequently confirmed by a rectal thermometer. He had hypotension and bradycardia. The venous bloodline warmer was noted to be off. Also, the sleeve of the inline warmer was noted to be incorrectly positioned over the return venous line. It was promptly repositioned correctly. Previously, he had maintained body temperature between 35°C and 36°C. Subsequently, gradual rewarming was initiated with a combination of body huggers and warm blankets. Room temperature was ambiently increased. Gradual improvement in temperature from 27.9°C to 36°C over the next 18 to 24 hours was noted. Depending on clinical needs, he received intermittent RRT during the rest of his ICU stay. He needed total 17 dialysis treatments (7 extended dialysis and 10 haemodialysis) over a period of two months. Dialysis was eventually stopped and his overall condition gradually recovered. He was further followed-up as an outpatient at chronic kidney disease clinic. Author comment: "Our patient had various predisposing risk factors for hypothermia. Besides being critically ill, he was on vasopressors (levophed) for hemodynamic support, and on paralytics (cisatracurium)." Kaur G, et al. A case of hypothermia on CRRT. Hemodialysis International 21 (Suppl. 2): S57-S61, Oct 2017. Available from: URL: http:// doi.org/10.1111/hdi.12601 - USA 803284492 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Cisatracurium-besilate/norepinephrine

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/cisatracurium-besilate-norepinephrine-5AJJvET0v1
Publisher
Springer International Publishing
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39018-x
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p87 - 2 Dec 2017 Hypothermia: case report A 64-year-old man developed hypothermia while receiving cisatracurium besilate and norepinephrine [Levophed; norepinephrine bitartrate] [routes, dosages and indications not stated]. The man was admitted to the ICU due to acute hypoxemic respiratory failure secondary to influenza A and multifocal pneumonia. Acute kidney injury (AKI) was also noted. Within three days of admission, he developed fluid overload due to worsening of renal injury to anuric AKI. He was put on continuous renal replacement therapy (CRRT) with regional citrate anticoagulation due to progressive fluid overload and worsening metabolic acidosis. After 36 hours, he was shifted to continuous veno-venous haemodialfiltration (CVVHDF) without anticoagulation. Within a few hours, the initial ultrafiltration rate (UFR) of 100 mL/h was changed to UFR of 0 mL/h, due to hypotension. He continued to be anuric as well as ventilator and norepinephrine (pressor) dependent. After 15 hours of CVVHDF, critically low temporal temperature at 27.9°C was noted [duration of treatment to reaction onset not stated]. He also received cisatracurium besilate. The temperature was re-confirmed by measuring core temperature at different body sites. Foley catheter temperature probe read a core temperature of 28°C, susequently confirmed by a rectal thermometer. He had hypotension and bradycardia. The venous bloodline warmer was noted to be off. Also, the sleeve of the inline warmer was noted to be incorrectly positioned over the return venous line. It was promptly repositioned correctly. Previously, he had maintained body temperature between 35°C and 36°C. Subsequently, gradual rewarming was initiated with a combination of body huggers and warm blankets. Room temperature was ambiently increased. Gradual improvement in temperature from 27.9°C to 36°C over the next 18 to 24 hours was noted. Depending on clinical needs, he received intermittent RRT during the rest of his ICU stay. He needed total 17 dialysis treatments (7 extended dialysis and 10 haemodialysis) over a period of two months. Dialysis was eventually stopped and his overall condition gradually recovered. He was further followed-up as an outpatient at chronic kidney disease clinic. Author comment: "Our patient had various predisposing risk factors for hypothermia. Besides being critically ill, he was on vasopressors (levophed) for hemodynamic support, and on paralytics (cisatracurium)." Kaur G, et al. A case of hypothermia on CRRT. Hemodialysis International 21 (Suppl. 2): S57-S61, Oct 2017. Available from: URL: http:// doi.org/10.1111/hdi.12601 - USA 803284492 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off